Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Flawless

Initial break out on YASMIN?

Ok well here's my story, ever since i was 11 I've had mild acne, a few pimples here and there that I controlled with BP, but then when I turned 16...BAM. My face exploded. But not my whole face, my nose, sides of my face, and forehead remained perfectly clear. The right side of my chin, the left side of chin (weirdly enough the center of my chin stayed clear) and one spot on the right side of my cheek, and on the same spot on my left side exploded with painful, cystic acne that doesnt respond to BP. My dermatologist said he thought it was hormonal, so he put me on Yasmin.

This is my first week being on it and my skin is pretty much clearing, my cheeks and the left side of my chin only has one pimple, BUT, the ride side of my chin EXPLODED even more and i have about 5 cysts. Im wondering if this could just be an initial break out and it will clear up sooon....?

Share this post


Link to post
Share on other sites

It can be hard to say whether a bc pill is causing your acne for sure, since each pill and brand is different for everyone. I was 100% clear on ortho tri cyclen, but when I started Yasmin my skin exploded with cystic acne for the first time. My acne would stick around for months and leave indented scars as well as really bad red marks.

Although it's only been a week, if your acne seems to be much worse than ever before, then (imo) that may be an indication that your body isn't reacting well with this particular pill. There are plenty others, and if your body is making you doubt this one, you may want to try another one....

Moving this thread to the prescription acne medications/hormonal treatments forum, you will probably get better answers there :)

Share this post


Link to post
Share on other sites

I would give the Yasmin a couple of months to work. It was by far my favorite pill, and I'm now on Yaz because for some reason it's a bit cheaper with my new insurance (and my gyn gave me free samples!). When I came OFF of Yasmin my skin got progressively worse. That steady dose of estrogen and drsp really does wonders to give you glowy, less oily skin. I found that tri-phasic pills were a nightmare for me and did nothing to help my skin, because the levels of hormones were still changing. If you think Yasmin really doesn't work for you, then my suggestion would be to first try Yaz, since it's a lower dose of the same hormones, and if that doesn't work then try another monophasic birth control like Ortho Cyclen or Nuva Ring.

If those cyst-like things on your chin are the kind of breakout that you get most often, you might want to check out Zeno. They're usually a sign of hormonal acne, which nothing can cure 100%, and I've found the Zeno helps most of those. But I'll go post that glowing review in the appropriate thread. :)

Share this post


Link to post
Share on other sites

I never had an initial breakout, but it's possible. You're generally recommended to wait about 3 months for side effects to balance out and then switch if you're still experiencing them. Yasmin started clearing up my skin pretty soon though -- there was a reduction within 1 cycle of the pills, and I had no more acne than the average 19 year old within a few months (the first time I took it). I'm on it a second time and again, I haven't experienced an initial breakout. It's only been a month but there has been somewhat of a reduction in acne within this time.

Share this post


Link to post
Share on other sites

I'm on my 2nd month of Yasmin and I think that this month my skin has reduced the amount of breakouts it had the month before. Can't say if the breakouts I had on my first month were because of the pill, as I always got breakouts before...

This month I still get a few spots every now and then but I think it's the first time my skin has improved so much since my acne started at 13 (I'm 26 now). I had tried Marvelon for 6 months previously before I switched with less success. The common ingredient in both pills was the 'Ethinyl Estradiol', so I believe it's the dsrp (Drospirenone) ingredient in Yasmin that makes the difference for me.

I have a couple of questions though for those who have taken Yasmin for a longer time:

- Does the improvement you see continue after the 3rd month (which is some kind of milestone for BC pills) or does it stop there?

- And did you notice any improvement in hair reduction perhaps, too?

Share this post


Link to post
Share on other sites

I personally hated yasmin. I started getting a lot more cystic pimples. Now I only get those every once in a blue moon. I would say give it six months and if you dont see improvement, then try another pill. Make sure you finish the pack though. Otherwise, your period cycle will be all thrown off guard

Share this post


Link to post
Share on other sites

This is funny because I'm freaking out right now because I'm having huge, painful zits all on my forehead and I'm at the beginning of my second week Yasmin, switching from a different birth control pill. I was wondering if you could update me and let me know if it ever went away (because its really annoying).

Edited by ih8gorgonzola

Share this post


Link to post
Share on other sites

I recently just started Yasmin as well and i’m almost through my second week. I have never had the breaks outs like i am having ever since switching. Wondering if anyone could update if it got better? 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×